New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Nal
Regular Member


Date Joined Jan 2006
Total Posts : 410
   Posted 1/22/2006 10:56 PM (GMT -6)   
Would you mind sharing more with me on how you got off your PPI?  What type of symptoms did you experience?  I had really bad nausea, cramping and oh man, the heartburn and that was only being off it for a couple days!!!  I would really appreciate it, thanks!
 
Nancy

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1544
   Posted 1/23/2006 7:14 PM (GMT -6)   
Hi Nal,
I can't remember if I started going to every other day. I don't think I did. I think I just stopped it, and braced for the awful heartburn for awhile. The first time I stopped it, I think it took about 7-10 days for the burning to stop. The second time, it only took about 4 days, and wasn't so bad.
I don't know how old you are, but I know when I was on HRT, I had horrible GERD symptoms. When I got off the PPIs the second time, I was off the HRT, and I think that helped.
Can you use some other things as you're coming off of the PPI? .......like Pepsid and rolaids and mylanta? Just don't use another PPI, like Prilosec. Use a different thing like an H2 blocker. But don't use too many of them.
Personally, I think you should try to bite the bullet and not use much of anything. Of course, you should avoid ANY of the foods that might aggravate the problem. May I ask how old you are?
When we suppress the function of something for awhile (with meds) it seems to go over-board, once it's allowed to do it's thing. But hopefully, those acid-secreting cells in your stomach will get it out of their system, and slow down soon. Good luck to you!
P.S. Before I was on Aciphex, I had terrible heartburn, but I also had tons of nausea and diarrhea. It seemed to help my entire GI track, not just my heartburn. But I'm thinking that for some of us, that acid really does a number on us downstream too. All that acid that your stomach is producing is probably really irritating your entire GI track. For a while, try to neutralize it with mylanta or maalox.....but be aware that those can give you diarrhea too.

Nal
Regular Member


Date Joined Jan 2006
Total Posts : 410
   Posted 1/23/2006 8:22 PM (GMT -6)   
Thanks for the advice!  Heres the funny thing:
 
I only had the symptoms up the into the throat.  My gut never burned or anything.  A few months after starting prilosec, boom!  Stomach started hurting and burning.  Now, I also have Lyme disease.  That complicates things.  However, I do believe that being on the acid blockers has allowed my stomach to get some nasty germs.  We do need acid for digestion and to help fight off bugs in our system. 
 
I just should have never, ever done it in the first place!!  Now getting off of them is killer!
 
I am 33-going on 80 at the moment. 
 
Nancy

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1544
   Posted 1/24/2006 7:13 AM (GMT -6)   
Hi Nancy,
Wow......Lyme disease. That's a very difficult disease!
While I was on a PPI, I read on how people can think they have too much acid, but actually don't have enough, and need to take acid. But I was pretty sure that wasn't me. I took some betaine once, and it made it worse.
I forget....did you say that you were tested for H.pylori?
I felt that same way about HRT. I think its true for alot of meds. They can be sooooo hard to get off of. How advanced is your Lyme disease? It can have so many funky symptoms. I hope you're doing okay with that.
How long have you been off your PPI now?
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, August 14, 2018 11:49 PM (GMT -6)
There are a total of 2,992,781 posts in 327,988 threads.
View Active Threads


Who's Online
This forum has 161200 registered members. Please welcome our newest member, kum70885.
250 Guest(s), 5 Registered Member(s) are currently online.  Details
LifeCointosses, mysweetpanda, BBN!!, Steve Smith, Txladi29